MAUDE Adverse Event Report: GYRUS ACMI, INC- BROOKLYN BUGBEE FULGURATING ELECTRODE, 58 CM (2/PKG); ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL

GYRUS ACMI, INC- BROOKLYN BUGBEE FULGURATING ELECTRODE, 58 CM (2/PKG); ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Model Number BE-558
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported customer was reusing the disposable item and had asked the facility customer representative (rep.) for reprocessing information and if it had any reusable electrodes.There is no patient infection associated on this reported event.No patient harm or injury reported, no user injury reported due to the event.
 
Additional Manufacturer Narrative
The subject device was not returned for evaluation, additionally customer does not know and did not provide the lot number of the device.In communication with the customer representative, technical assistance center (tac) support engineer, informed the rep.That the electrodes are disposable item.Tac noted that customer was told that the item is single use and now knows not to reuse the item.In addition, customer was provided a "customer letter" in response to the event reported and the information regarding the correct use of the device per instruction for use (ifu) information.As no device returned, a physical device inspection could not be performed.As the serial/lot was not provided, a device history record (dhr) review could not be completed for the reported complaint device.This single use device is only meant to be used one( 1) time.Multiple uses of the device are against label usage.On page 2 of the device ifu (99-1071_cg), it states: "this product is for single use only.It has not been designed to be reused or resterilized.Reprocessing may lead to changes in material characteristics such as metallic corrosion and dulled edges, ceramic and plastic deformation or splitting which may impact the strength of the device and compromise device performance.Reprocessing of single use devices can also cause cross-contamination leading to patient infection.These risks may potentially affect patient safety." olympus will continue to monitor complaints for this device.

Brand Name
BUGBEE FULGURATING ELECTRODE, 58 CM (2/PKG)
Common Device Name
ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Manufacturer (Section D)
GYRUS ACMI, INC- BROOKLYN
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15127124
Report Number3005975494-2022-00021
Device Sequence Number12413118
Product Code FAS
UDI-Device Identifier00821925038189
UDI-Public00821925038189
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBE-558
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Initial Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown